Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Overweight, neck stiffness, dizziness, nauseated, impaired hearing, loss of balance, blurriness, lightheadedness. Help?

I am 65 and pretty robust active naturally overweight ...I don`t Drink or Smoke ..Some time ago, on one day I became deaf in my right ear. I went to my GP and further to Hospital for tests and I was told that both my ears were down in hearing levels but particularly the right ear., I was told I can have an hearing aid or not , so I selected to have one. ... However I Keep feeling dizzy and sometimes my neck is stiff and I turn my head I feel unbalanced and nauseous.. In bed sometimes if I turn on my right side I sometime initiate the Room to spin and that make me feel sick and nauseous and generally unbalance one time quite violently sick and pass out on the bathroom floor , that may have been to do with something I ate but it was initiated by the Spinning room effect .. My head sometimes generally feels unbalanced and sometimes I can`t think straight and have migraine effect in my eyes and vision and stomach sickness .... but it is the Dizziness and unbalance effect that I am most concerned about , Do you have a Clue .?? .( I am OK on treadmill exercise but after I feel light headed and dizzy...)
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello, thanks for asking in Healthcare Magic.

Neck stiffness, nausea and dizziness on head movements, vertigo (spinning of room) and light headedness (un balanced head) are all suggestive of either BPPV (Benign Paroxismal Positional Vertigo) or Cervical Spondylosis. Sudden violent movement of head results in severe dizziness. You are comfortable in your treadmill prabably because your head movements are minimal during treadmill. Loss of hearing can occur due to BPPV but not due to cervical spondylosis.

BPPV occurs due to problems in inner ear. Change in position like rolling in bed results in spinning sensation due to changes in head position. Nausea will be much more severe in BPPV than in cervical spondylosis. Although loss of balance occurs in BPPV, neck stiffness is rare. MRI and CT scan of head can help in diagnosis. Labyrinthine sedatives like Diazepam or anti histamines like Meclizine may help.

As we grow older, the bones undergo degenerative changes due to wear and tear reducing the space of the spinal column or the space where the spinal nerve exits. This compresses the nerves and blood vessels passing through that opening. In your case, since the arteries (blood vessels) are constricted (narrowed) you feel severe dizziness as it reduces the blood supply to the brain.

MRI and X-Ray of neck (cervial region) will confirm the diagnosis in cervical spodylosis. Treatment aims at restricting the head movements by cervical collar, mild physiotherapy to strengthen the muscles (exercises should not be done if your dizziness is severe) and drugs like Vertin (Beta histine) which can improve the blood supply.

I hope this is helpful to you.
Answered: Tue, 23 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor